MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 09/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A pericardial effusion and hypotension occurred.The procedure cancelled.It has been reported that a versacross connect laac access solution kit was selected for use for a watchman left atrial appendage closure (laac) procedure.During the procedure, the physician obtained access to right atrium (ra) with the was sheath and a versacross connect.The physician moved on to getting transeptal access after groin access.The wire was pulled back, and the was sheath/dilator was then pulled down on to the fossa.Visualization was difficult at this point.The transesophageal echocardiography (tee) imaging physician lost site of the apparatus multiple times during the transeptal access attempts.To try to see better the physician tried a few different times to slightly extend the rf wire tip out of the distal part of the sheath to visualize the apparatus better.Visualization and safe transeptal location were obtained two times, radiofrequency (rf) energy was applied through rf wire, but access to left atrium (la) did not occur.Eventually the physician was able to achieve a mid and anterior stick of the fossa and obtained la access on the third rf energy application using the veracross connect system.The tee imager did however notice that before the 3rd attempt, there was some fluid starting to build in the pericardial space prior to that last.The was sheath was placed across and into the laa, the wire was removed, a pigtail catheter was inserted, and contrast was injected for laa visualization/measurement.The wds package had just been opened when a significant drop in patient blood pressure occurred.The tee imager noted a new onset significant pericardial effusion on tee.The physician decided to abort the case, and withdrew everything from the la.The anesthesiologist was instructed to give protamine, the patient was prepped and began gathering items for subxiphoid pericardial access.The patient stabilized during this time hemodynamically, and access took some time to achieve.Access was slightly difficult and during this time the patient stabilized without the support of vasopressors.The tee imager began noticing that the effusion was getting smaller over time without a drain being in place.This continued to happen without drain placement occurring, so the physician decided to send the patient to the intensive care unit (icu) for the night for close monitoring without a drain being placed.Patient was discharged successfully on 21sep2024.Product is not expected to return for analysis (disposed).It was noted that the patient was on eliquis (5mg) at the time of procedure.No medical intervention was reported.It has been further mentioned that there were challenges positioning the versacross dilator onto the septum due to issues with visualization of the sheath/dilator, as well as the rf wire.In the physician's opinion, the procedure/device may have contributed to the adverse event; there was not baseline effusion, but it was difficult to go transeptal with multiple attempts to cross, thus during crossing attempts something occurred leading to effusion.The physician does not believe the rf wire or dilator malfunctioned during the procedure.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20388279
Report Number2124215-2024-62567
Device Sequence Number8066282
Product Code DRE
UDI-Device Identifier00685447012573
UDI-Public00685447012573
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K220414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Initial Report FDA Received Date10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age85 YR
Patient SexFemale